Alert archive / Washington / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Sep 18, 2007, 7:16 AM PDT for Kittitas County, Washington. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 7:16 AM PDT (14:16 UTC)
- Expired
- Sep 18, 2007, 9:15 AM PDT
- In force
- 119 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Kittitas County, WA
The radar
The Seattle radar (KATX), 146 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 2.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KPDT 181417 FFWPDT WAC037-181615- /T.NEW.KPDT.FF.W.0001.070918T1416Z-070918T1615Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...TEST NATIONAL WEATHER SERVICE PENDLETON OR 716 AM PDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR... WESTERN KITTITAS COUNTY IN CENTRAL WASHINGTON... * UNTIL 915 AM PDT * THIS IS A TEST MESSAGE. AT 705 AM PDT...NO SEVERE WEATHER IS OCCURRING TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THIS IS A TEST MESSAGE. THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A TEST MESSAGE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4757 12114 4734 12068 4695 12080 4724 12132 TIME...MOT...LOC 1416Z 180DEG 0KT 4733 12110 $$ MML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:47 AM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 18, 4:47 AM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 447 AM PDT TUE SEP 18 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A NORTHWEST FLOW WILL DOMINATE CONDITIONS WITH INCREASING WINDS ALOFT AS A WEATHER SYSTEM DROPS DOWN FROM THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST TODAY AND TONIGHT. CLOUDS ARE BEING ENHANCED EARLY THIS MORNING OVER WESTERN AND CENTRAL OREGON AS HIGHER LEVEL WIND SPEEDS INCREASE OVER THE CASCADES AND HELP TO ENHANCE CLOUD DEVELOPMENT. THIS CORRESPONDS WELL WITH AN UPPER JET STREAM WIND MAXIMUM OF AROUND 90-100 KTS OVER THE CREST OF THE CASCADES. AS THIS UPPER JET CONTINUES TO SAG SOUTHWARD TONIGHT...THE FORECAST AREA WILL BECOME ENTRENCHED BETWEEN A JET COUPLET IN AN UPPER TROUGH. THESE DYNAMIC FEATURES COMBINED WITH DECREASED STABILITY AND INCREASING MOISTURE WILL LEAD TO INCREASING SHOWERS TODAY AND TONIGHT. SHOWERS MAY BECOME A MORE GENERAL STRATIFORM RAIN EVENT FOR A PERIOD OF TIME ON WEDNESDAY DURING THE TIME OF THE MAXIMUM DYNAMIC LIFTING OVER THE FORECAST AREA...WHICH WILL BE FROM ABOUT 12Z WED - 00Z THURS. DURING THAT TIME PERIOD THE UPPER TROUGH WILL BECOME A CLOSED CIRCULATION WITH THE CWA ON THE SOUTHERLY FLOW SIDE OF THIS UPPER LOW. THIS UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO DROP SOUTHWARD...INTO NORTHERN CALIFORNIA OVERNIGHT WEDNESDAY THROUGH EARLY THURSDAY. THIS WILL ALLOW PRECIPITATION COVERAGE AND INTENSITY TO DECREASE OVERNIGHT WEDNESDAY NIGHT. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH THE SHORT TERM PERIOD DUE TO COLDER AIR MOVING IN ALOFT AS WELL AS CLOUDY SKIES AND PRECIPITATION COOLING EFFECTS. IMPROVEMENT IS EXPECTED DURING THE EXTENDED PERIOD. 88 .LONG TERM...THURSDAY THROUGH MONDAY...REGION LOOKS TO BE UNDER WEAK HIGH PRESSURE ALOFT THURSDAY AND FRIDAY. THUS SHOULD SEE MOSTLY FAIR AND DRY CONDITIONS BOTH DAYS. ANOTHER SYSTEM WILL MOVE INTO THE PACNW FROM THE EASTERN PACIFIC SATURDAY. AT THE SAME TIME THE UPPER LOW NEAR SOUTHERN CALIFORNIA WILL BE KICKED NORTH-NORTHEAST TO IDAHO ON SATURDAY. THUS SHOULD SEE SOME SHOWERS ALONG THE CASCADE CREST... AND OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON SATURDAY AND SATURDAY NIGHT. FOR NOW WILL CONTINUE CURRENT FORECAST OF SLIGHT CHANCE SHOWERS OVER THE MOUNTAINS SUNDAY AND MONDAY...THOUGH HIGH PRESSURE BUILDING INTO THE REGION ON THESE DAYS MAY COMPLETELY DRY OUT AND STABILIZE THE AIR MASS OVER THE REGION. 90 && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE TAF SITES DURING THE NEXT 24 HOURS. MID AND HIGH CLOUD CEILINGS THIS MORNING SHOULD SCATTER OUT BY LATE MORNING. THE HIGH CLOUDS WILL THICKEN AFTER 19/00Z. THEN CEILINGS BETWEEN 6000 AND 8000 FEET AGL...ALONG WITH VICINITY SHOWERS...WILL DEVELOP AT KRDM...KPDT AND KALW AFTER 19/08Z. ELSEWHERE...A FEW SHOWERS...WITH LOCALLY LOWER CEILINGS... WILL DEVELOP OVER THE MOUNTAINS DURING TODAY AND PERSIST THROUGH TONIGHT. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 65 44 64 45 / 10 30 50 20 ALW 67 48 66 49 / 10 30 40 10 PSC 70 45 69 46 / 10 20 30 10 YKM 66 40 65 41 / 10 20 30 10 HRI 69 45 68 46 / 10 20 30 10 ELN 65 40 64 41 / 10 20 30 10 RDM 63 35 62 36 / 10 20 40 20 LGD 61 42 60 43 / 30 30 50 20 GCD 65 38 64 39 / 20 30 60 30 DLS 65 49 64 50 / 0 20 30 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/90/90
Hazardous weather outlook, Sep 18, 5:00 AM PDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT TUE SEP 18 2007 CORRECTED TRANSMISSION TIME ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-191115- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 500 AM PDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION BRINGING WITH IT COOLER AIR AND ABUNDANT MOISTURE. THIS WILL CAUSE SCATTERED TO NUMEROUS RAIN OR RAIN SHOWERS TO DEVELOP BY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COOLER TEMPERATURES WITH RAIN OR RAIN SHOWERS ARE EXPECTED TO CONTINUE ON WEDNESDAY AND THEN DECREASE WEDNESDAY NIGHT AND EARLY THURSDAY. WARMER AND DRIER CONDITIONS WILL RETURN ON THURSDAY THROUGH THE WEEKEND WITH A WARMING TREND AS HIGH PRESSURE ALOFT REBUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:16 AM PDT | Flash Flood Warning | PDT | Kittitas | 119 min |
Nearby
Flash Flood Warnings in Washington, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.